How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18762
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I take asprin and i badly bruise is there any medication

Resolved Question:

i take asprin and i badly bruise is there any medication for it please
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

There is not a medicine that will help bruising that is directly caused by aspirin, but there are a couple options to consider.

The primary consideration would be to use a lower dose of aspirin, if not already done. Depending upon the reason for which the aspirin is being taken, the dose may be able to be lowered to as low as 81 mg per day. The lower dose of aspirin would be less likely to cause bruising. If not already on a low dose of the aspirin, you can discuss this option with your doctor.

The other consideration would be to assess whether there is any other condition that may be contributing to the bruising. For example, it may involve a slight decrease in production of clot proteins, such as from liver disease. There are two mechanisms involved in forming blood clots - a protein based mechanism and a platelet based mechanism. The aspirin works on the platelet based mechanism. So if someone with a mild defect in the protein based mechanism that is not severe enough to cause problems starts to take aspirin, the combination may start causing easy bruising. In this situation, taking vitamin K supplements may help support production of the clot proteins.

Another common situation that can combine with the aspirin to cause easy bruising is if the skin is more fragile. As people age, the skin becomes more fragile. Aggressive skin care with moisturizers may help to strengthen the skin to avoid the bruising.

So, you can try a lower dose of aspirin or interventions to manage other conditions that may be contributing to the bruising along with the aspirin.

If I can provide any additional information, please let me know.

Dr. D. Love and 6 other Medical Specialists are ready to help you